Increasing my prescription every few months, where dies it end?
I added my whole story but summarized my question in the last paragraph so you really don't have to read it all, thanks!
I have had ADD my entire life, I only began to suspect that's what it was a few years after failing high school. Until then my family, friends and I all assumed I was just lazy, kinda dumb, spaced out, loosing things, lateness and messiness were just a part of my nature.
At age 25 after reading a lot of articles about ADD I felt I fit that frame perfectly, but I was't sure.
A lot of the qualities described happen to everyone, but not at a constant life chocking frequency.
I decided to see a psychiatrist, who diagnosed me and prescribed me with 15mg of addreall xr.
First day was really weird, I really could focus for hours, had energy and was talking more, and felt kinda high.
The high went away after a couple days and the focus craze toned down and I found a great balance, I got home work, work, driving, cleaning and drawing all done without jumping between tasks, I was able to have a conversation with my husband and stay completely engaged, life was good. Normal.
About two months with that the mistakes started to haunt me again, I missed a stop light, started forgetting things, not as bad as without addreall at all, but still very add.
My doctor prescribed me 20 mg which worked great for a few months and then again my body needed more.
He gave me 25 mg XR, I asked if I'll have to keep upping my dose at this frequency and he suggested I skip a day every other week, which I have been doing.
That's what I've been taking for 4 months now, the last month or so again started to screw up here and there, but I already got a 90 day supplies.
About the beginning of this week it got worse and today I woke up, took my pill and it's been hours since and I feel that cloudy brain, I have many things to do and I jump from task to task never getting anything done. I don't know what to do.
This is clearly an increasing addiction type scenario, and I really do need the chemical help to maintain a normal effective life style but what can I do to be satisfied with a certain prescription for longer than three months?
The skipping a day every other week didn't really make a difference other than making me miserable on skipping day, I would just stay in bed and be really really moody and irritated.
Also what is the limit that can be prescribed? What do I do if I reach that and its still not enough?
Thank you for reading, I would love any advice on this matter.
The first thought is that all these meds work a bit differently and thus effect people differently. So you might want to try and experiment with something like vyvanse for example.
Anyway, the best info I have found is from CorePsyc - Dr. Charles Parker. I would read all the comments after each link as there is a lot of good info there. This is the only real good info I have found.
Start with - http://www.corepsych.com/2009/06/vyvanse-dosage-for-adhd-finding-the-safe-top-of-the-window/
Then - http://www.corepsych.com/2009/04/adhd-medications-use-the-therapeutic-window-corepsych-radio/
And finally - http://www.corepsych.com/2008/11/add-adhd-medication-find-the-sides-of-the-therapeutic-window/
I don't believe the body should be building up a tolerance to the ADD/ADHD meds that quickly. ADD/ADHD meds are amphetamines so there is a high risk for addiction and with that addiction comes a stronger tolerance to lower doses--similar to how a person who is an alcoholic would be able to drink so much more than your average person. But that tolerance should take a long time to build in your body--as in, years.
I would be concerned that there is another underlying condition that is being hidden under the ADD/ADHD diagnosis. I noticed that you said you were talking more and felt kind of high, but my experience with ADD/ADHD meds and the people that take them is they actually normalize--as in, they don't feel high or become more chatty, but instead feel more like they can accomplish what they were never able to accomplish.
It sounds backwards, but ADD/ADHD is essentially your mind working faster than your body, so they give you amphetamines to speed up your body to match your brain. When the body and brain are out of whack, you just don't feel right. So when someone who has ADD/ADHD is finally in sync, it usually just feels like you found that missing link.
Now I'm just generalizing here as to how the average person with ADD/ADHD would react to medication and perhaps you're not the average person. Although you might want to look into a possible diagnosis for depression or something similar because I know symptoms of depression that manifest like ADD/ADHD-type symptoms.
It just seems off that your body is adjusting to the levels of medication so quickly that they are losing their effectiveness. Just my two cents.
I do agree with what the above poster is saying. But everybody is different, which is why I gave those links. I will say that the usual adult dose is 10 to 50 mgs and you are not there yet. And I have seen posts where adults have gone a lot higher then that.
I am feeling the same way as you are. I feel like everything is GREAT when my dose is bumped up a little more. (In my case, depression goes away) But I am prescribed 70mg of Adderall (adderrall) a day. 2, 30mg XR's morning and noon, and 1, 10mg IR around 7:00pm. Making 70 total mgs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.